Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 326, NWS St. Louis, MO

June 24, 2008Audrain County, Boone County, Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 24, 2008, 7:29 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2008, 7:29 PM CDT (00:29 UTC)
Expired
Jun 24, 2008, 8:15 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Audrain County, MO, Boone County, MO, Monroe County, MO

The radar

The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:36 PM CDTTSTM WND GST 55Sturgeon, MOSPOTTER REPORTED STREET FLOODING IN STURGEON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2468 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
1.4
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 250029
SVRLSX
MOC007-019-137-250115-
/O.NEW.KLSX.SV.W.0326.080625T0029Z-080625T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  NORTHERN BOONE COUNTY IN CENTRAL MISSOURI
  SOUTHWESTERN MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 815 PM CDT

* AT 727 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST
  OF STURGEON...OR 12 MILES WEST OF CENTRALIA...AND MOVING NORTHEAST
  AT 17 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STURGEON...
  CENTRALIA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3926 9243 3926 9232 3945 9232 3949 9230
      3918 9194 3909 9232 3916 9248
TIME...MOT...LOC 0029Z 230DEG 15KT 3916 9233

$$

SIPPRELL
2 follow-up statements
000 
WWUS53 KLSX 250055
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT TUE JUN 24 2008

MOC007-019-137-250115-
/O.CON.KLSX.SV.W.0326.000000T0000Z-080625T0115Z/
BOONE MO-AUDRAIN MO-MONROE MO-
755 PM CDT TUE JUN 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN MONROE...NORTHWESTERN AUDRAIN AND NORTHERN BOONE
COUNTIES...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR STURGEON...OR ABOUT 6 MILES WEST OF CENTRALIA...MOVING NORTHEAST
AT 17 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CENTRALIA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3926 9243 3926 9232 3945 9232 3949 9230
      3918 9194 3909 9232 3916 9248
TIME...MOT...LOC 0055Z 230DEG 15KT 3923 9222

$$

SIPPRELL
000 
WWUS53 KLSX 250102
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT TUE JUN 24 2008

MOC007-019-137-250115-
/O.CON.KLSX.SV.W.0326.000000T0000Z-080625T0115Z/
BOONE MO-AUDRAIN MO-MONROE MO-
801 PM CDT TUE JUN 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN MONROE...NORTHWESTERN AUDRAIN AND NORTHERN BOONE
COUNTIES...

AT 756 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR STURGEON...OR ABOUT NEAR CENTRALIA...
MOVING NORTHEAST AT 17 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL 
WESTERN AUDRAIN COUNTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN CENTRALIA MISSOURI WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

LAT...LON 3926 9243 3926 9232 3945 9232 3949 9230
      3918 9194 3909 9232 3916 9248
TIME...MOT...LOC 0101Z 230DEG 15KT 3925 9219

$$

SIPPRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:01 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 24, 6:01 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT TUE JUN 24 2008

.DISCUSSION...
/321 PM CDT TUE JUN 24 2008/
MCS DYING OUT OVER OUR EASTERN COUNTIES...WITH OUTFLOW EXTENDING
FROM NEAR AIZ TO VIH TO FAM AREA AS OF 20Z. IN ADDITION...MORE
ACTIVITY HAS FIRED OVER NORTHWESTERN INTO NORTHEASTERN MO...NORTH OF
WARM FRONT. SO MAIN FORECAST ISSUE IN THE SHORT TERM IS DECIDING
WHERE THE BEST CHANCES OF STORMS WILL BE. SPC MESOANALYSIS PAGE HAS
BEST INSTABILITY OVER OUR FAR SOUTHERN COUNTIES SOUTH OF WARM FRONT.
SO COULD SEE STUFF FIRE THERE IN THE NEXT HOUR OR SO...WITH ONGOING
ACTIVITY IN THE FAR NORTH 6 COUNTIES. SO FOR NOW WILL KEEP HIGHEST
POPS IN THE FAR NORTH...WITH SLIGHT/CHANCE POPS ELSEWHERE. THE OTHER
ISSUE FOR TONIGHT IS QPF. FEEL THAT HPC QPF HAS BEST HANDLE ON IT
WITH IT SHIFTING FURTHER TO THE NORTH. OUR FAR NORTHERN COUNTIES
COULD SEE UPWARDS OF AN INCH OF PCPN WITH THIS ACTIVITY...BUT BELOW
FFG VALUES...SO DO NOT NEED TO ISSUE A FFA AT THIS TIME. AS FOR
TEMPS...WITH WARM FRONT MAKING ITS WAY NORTH TONIGHT...WILL SEE MILD
TEMPS WITH LOWS IN THE UPPER 60S TO LOWER 70S.

AS FOR FLASH FLOOD WATCH FOR LINCOLN COUNTY...WILL KEEP IT GOING TIL
7 PM PER REQUEST OF COUNTY DUE TO POSSIBILITY OF LEVEE FAILURE ALONG
MISSISSIPPI RIVER NEAR WINFIELD.

WITH WARM FRONT NORTH OF CWA THROUGH THURSDAY...CHANCES OF PCPN WILL
SHIFT TO THE FAR NORTHERN SECTIONS OF CWA...SO WILL SEE A BREAK IN
PCPN MOST LOCATIONS. TEMPS WILL BE IN THE UPPER 80S TO LOW 90S
DURING THE DAY AND IN THE UPPER 60S TO LOWER 70S AT NIGHT.

THEN ON FRIDAY...WILL SEE COLD FRONT BEGIN TO SLIDE THROUGH AREA
WITH PCPN CHANCES INCREASING AND SLIDING SOUTHWARD WITH THE
FRONT...BEFORE COMING TO AN END ON SATURDAY. BEYOND THAT WEAK
RIDGING TO BUILD IN WITH NEXT CHANCE FOR PCPN NOT TIL
TUESDAY...WHICH IS STILL UNCERTAIN AT THIS TIME...SO KEPT SILENT 20
POPS FOR TUESDAY.

BYRD

&&

.AVIATION...
/539 PM CDT TUE JUN 24 2008/
FOR THE 00Z TAFS...SCT TSRA CONT TO DVLP ALONG AND N OF A WRMFNT
CURRENTLY EXTDG FM NR MCI SE TO NR STL. LOOKING AT LATEST RADAR
TRENDS MAY NEED TO INCLUDE VCTS AT COU WITH TSRA DVLPG W OF COU
ATTM. WILL NEED TO INCLUDE A TEMPO GRP OF TSRA IN UIN OR AT LEAST
VCTS THIS EVNG WITH TSRA JUST W OF UIN ATTM AND MORE TSRA DVLPG IN
CNTRL MO MOVG NEWD TWDS NERN MO. THE BEST THREAT OF CONVECTION
SHOULD SHIFT NWD TGT AND WED AS THE WRMFNT IS FCST TO MOVE NWD
THRU NRN MO TGT AND INTO IA. THE SWLY LLJ IS FCST TO FOCUS BOTH
LOW LVL TEMPERATURE AND MOISTURE ADVCTN TO NERN MO LT TGT SO MAY
INCLUDE A TEMPO GRP OF TSRA IN UIN LT TGT. IT LOOKS LIKE THE
NOCTURNAL CONVECTION SHOULD REMAIN N OF COU...STL AND SUS. OUTSIDE
OF THE STORMS THERE SHOULD BE HI LVL CONVECTIVE DEBRIS CLOUDINESS
ALONG WITH SOME WAA MID LVL CLOUDINESS AS WELL. WITH THE WRMFNT
LIFTING NWD THE SELY SFC WNDS AT THE TAF SITES WILL GRADUALLY VEER
ARND TO A SLY DIRECTION LT TGT THEN TO A SWLY DIRECTION ON WED.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LINCOLN.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 24, 3:50 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE JUN 24 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
350 PM CDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT WITH BEST CHANCES ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH THESE STORMS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED SEVERE WEATHER WILL
BE POSSIBLE OVER SOUTHERN MISSOURI THIS EVENING DUE TO OUTFLOW
BOUNDARY FROM EARLIER ACTIVITY AND A VERY UNSTABLE AIR MASS.

MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 70 WEDNESDAY
AND WEDNESDAY NIGHT...WITH ANOTHER CHANCE FOR STORMS THURSDAY
NIGHT THROUGH SATURDAY. SOME OF THE STORMS COULD BE SEVERE NORTH
OF INTERSTATE 70 THURSDAY NIGHT.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS THE
AREA IF STRONG THUNDERSTORMS DEVELOP.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Jun 24, 3:58 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT TUE JUN 24 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1230 PM     LIGHTNING        ST. CHARLES             38.79N  90.52W
06/24/2008                   ST. CHARLES        MO   EMERGENCY MNGR

            *** 1 INJ *** 26 YEAR OLD MALE STRUCK AT DEERFIELD
            MOBILE HOME PARK. REVIVED ON THE SCENE BY PARAMEDICS AND
            TAKEN TO HOSPITAL.

&&

EVENT NUMBER 00539

TES
Local storm report, Jun 24, 4:43 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     LIGHTNING        1 W JEFFERSON CITY      38.57N 92.21W
06/24/2008                   COLE               MO   EMERGENCY MNGR

            *** 1 INJ *** 17 YEAR-OLD MALE WAS STRUCK BY LIGHTNING IN
            BINDER PARK JUST WEST OF JEFFERSON CITY. THE VICTIM WAS
            REVIVED BY PARAMEDICS AND AIRLIFTED TO A LOCAL HOSPITAL.

&&

JKRAMPER
Local storm report, Jun 24, 6:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT TUE JUN 24 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             6 SE HARRISBURG         39.08N  92.38W
06/24/2008  E0.25 INCH       BOONE              MO   TRAINED SPOTTER

&&

EVENT NUMBER 00540

DYE
Local storm report, Jun 24, 7:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT TUE JUN 24 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             6 SE HARRISBURG         39.08N  92.38W
06/24/2008  E1.00 INCH       BOONE              MO   TRAINED SPOTTER

&&

EVENT NUMBER 00541

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM CDTSevere Thunderstorm WarningLSXBoone37 min
Jun 24, 8:06 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway39 min
Jun 24, 8:17 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby43 min
Jun 24, 8:24 PM CDTTornado WarningLSXAudrain36 min
Jun 25, 2:35 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Shelby12 hr
Jun 25, 5:59 PM CDTAreal Flood WarningLSXSaint Charles4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.